MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM VARIABLE ANGLE LOCKNG SCREW/SLF-TPNG/STRDRV/18MM; SCREW, FIXATION, BONE

SYNTHES GMBH 5.0MM VARIABLE ANGLE LOCKNG SCREW/SLF-TPNG/STRDRV/18MM; SCREW, FIXATION, BONE
Model Number 02.231.218
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Malunion of Bone (4529)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2020 the patient had a fall and sustained a periprosthetic femur fracture requiring open reduction internal fixation (orif).The plate and screws were manufactured by synthes.Implants did not appear to be removed.On (b)(6) 2021 x-ray taken showed persistent displacement of a partially healed distal femur fracture with lateral plate and screw construct stable in position.On (b)(6) 2021 injection to left knee for pain performed.Pain has persisted despite physical therapy, bracing, and nerve blocks.On (b)(6) 2021: surgeon stated that the left knee is ligamentously loose to varus stress and pain on (b)(6) 2021 x-ray results stated that there is a periprosthetic fracture in the distal femoral diaphysis that is subacute to chronic.There is one shaft width posterior displacement of the distal fracture fragment.There is no evidence of hardware fracture or loosening.Surgeon states left knee is unstable likely secondary to malunion of the femur fracture with resultant shortening.On (b)(6) 2021: patient sustained two falls resulting in a pelvic and then a right humeral fracture.Medical records do not include the primary operative notes, nor the revision notes.This report is for one (1) 5.0mm variable angle locking screw/slf-tpng/strdrv/18mm this is report 7 of 12 for complaint (b)(4) this complaint (b)(4) is related to complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D2b: additional device product codes: jdp, hrs.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j attorney.H3, h4, h6: without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM VARIABLE ANGLE LOCKNG SCREW/SLF-TPNG/STRDRV/18MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico 6805
SZ   6805
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key16747868
Report Number8030965-2023-04680
Device Sequence Number3264724
Product Code HWC
UDI-Device Identifier10886982062017
UDI-Public(01)10886982062017
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.231.218
Device Catalogue Number02.231.218
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2023
Initial Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5 VA-LCP CRVD COND PL/16 HOLE/336/LFT; 5.0 VA LOCKNG SCR SLF-TPNG/SD/16; 5.0 VA LOCKNG SCR SLF-TPNG/SD/24; 5.0 VA LOCKNG SCR SLF-TPNG/SD/26; 5.0 VA LOCKNG SCR SLF-TPNG/SD/28; 5.0 VA LOCKNG SCR SLF-TPNG/SD/38; 5.0 VA LOCKNG SCR SLF-TPNG/SD/85; 5.0MM CANNULATED VA LOCKING SCREW/65MM; 5.0MM CANNULATED VA LOCKING SCREW/70MM; 5.0MM CANNULATED VA LOCKING SCREW/80MM; 5.0MM CANNULATED VA LOCKING SCREW/85MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale